Jump to content

Help! Hungry All The Time


yogini
 Share

Recommended Posts

I've been on Paxil since April. I'm actually feeling the best I have in quite a while and am able to be a bit more active. BUT for the past couple of weeks, I've noticed my stomach has been constantly growling...a never ending symphony when I wake up, when I'm trying to sleep and throughout the day. Even after I eat, it sometimes starts growling right away. My eating patterns have been a little different, but overall, I'm probably eating the same amont as before. It's almost like a little tapeworm is living inside of me.

I've read that frequent hunger is a side effect of Paxil. It's weird that this didn't start happening earlier, b/c I've been taking it for 3 months. Have any of you had this happen to you? And how do you deal with it?

I think I may have to start ignoring the growling, I just lost the few pounds that I gained from POTS and feel great. IT seems like whenever I get to the right weight, it never lasts!

Link to comment
Share on other sites

Guest tearose

Are you sure you are not pregnant?

I don't know about your particular medication but naturally if you feel weird it may be a side effect of a med. I agree it is odd that you have been on it for three months and only recently you started to feel hungry and see the growing tummy.

Can you also ask your pharmacist if it is a side effect?

I wonder if a medication can slow down how you metabolize food?

take care,

tearose

Link to comment
Share on other sites

Thanks, guys. I'm not pregnant (:wacko:) and I have my thyroid checked every 6-8 months. It is always normal. I think SSRIs mess with blood sugar and make you feel like you need to keep eating. I also reduced my beta blocker a couple of months ago, so that may have been another reason for the increase in appetite. I know a few people here have gained weight on SSRIs, so I'd love to hear if anyone else had such an increase in hunger...

Link to comment
Share on other sites

Hi,

I have found my appetite changes with different meds, and increased with SSRI. It seems a little odd that it started so late after starting to take it... Could it be a different med. or change in your lifestyle? Like more exercise, so you need more calories? Maybe try small meals throughout the day and see how that helps? Not sure...

Hope you can find the answer soon! Good luck!

Link to comment
Share on other sites

Interesting. I did start a new multivitamin about 3 weeks ago. It's pretty a basic one (Rainbow Light - Women's One), but has some digestive enzymes and probiotics. I took probiotics before, but not enzymes. I wonder if that's what's doing it for me? I wouldn't be surprised and that's much better than having it as a side effect of the Paxil! I wonder if any of you who take enzymes have had this happen?

Anyway, I'm away for the summer, so it's really hard for me to reach my dr or pharmacist. So far, I haven't gained any weight, just noticed a big change in hunger/stomach noises. So for now I think I will just sit tight and see what happens....

Link to comment
Share on other sites

SSRIs like Paxil often cause an increase in appetite - it is easy to gain weight if you listen to the stomach growls! (I gained 2 stone over 2 years on Paxil because I didn't realise it was a side-effect and just kept on eating biscuits etc when I felt hungry). If you know it is a side effect then you can work on not listening to the growls, sometimes snacking on celery/carrots/peppers lets you nibble without having many calories. I've managed to start loosing some of that extra weight since understanding what Paxil does to my appetite!

Flop

Link to comment
Share on other sites

Yeah, it could be the vitamin, if it is increasing your metabolism etc. You could do a trial of not taking it or taking a different vitamin for a few days and see if your symptoms change. Then, your mind could be put at ease to the cause and decide if anything needs changing or to just change things up a little to accomodate for increased hunger.

Good luck!

Link to comment
Share on other sites

Guest tearose

That is a good idea, can you come off of the vitamin for two weeks? This way you can rule it out.

There are so many varieties of vitamins out there you could try something else and figure things out.

This way you are using your time productively and when your time away is over you know what to ask the dr.

best regards,

tearose

Link to comment
Share on other sites

Although it could be the vitamin, unfortunately I think it's more likely the SSRI. I've heard too many stories of weight gain on SSRIs. Flop, do you think it's possible for the hunger side effect to develop after 3 months on Paxil?

I can ignore the hunger and stomach growls sometimes, but other times I get a headache if I don't eat. Right now I am chugging caffeine free Diet Coke to keep myself feeling full. After giving up my addiction to soda, I know that is not the answer! I think I have to switch foods that better stabilize my blood sugar.

Link to comment
Share on other sites

SSRI's and meds can definitely cause hunger like that all the time, but I also want to add that it could be a symptom that comes and goes. When I wasn't on anything, that was one of my most horrible symptoms of POTS, being hungry ALL the time and having the hunger hurt and growl. It's calmed down a bit for no reason but it often comes back weeks at a time.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...